Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 24, NWS Pueblo, CO

June 14, 2013Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 2013, 3:23 PM MDT for Las Animas County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2013, 3:23 PM MDT (21:23 UTC)
Expired
Jun 14, 2013, 4:15 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
471 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS55 KPUB 142123
SVRPUB
COC071-142215-
/O.NEW.KPUB.SV.W.0024.130614T2123Z-130614T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT FRI JUN 14 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT

* AT 318 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
  WEST OF KIM...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3745 10325 3700 10323 3700 10380 3720 10381
TIME...MOT...LOC 2123Z 231DEG 17KT 3720 10365

HAIL...0.75IN
WIND...70MPH

$$

PJC
4 follow-up statements
201 
WWUS55 KPUB 142132
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT FRI JUN 14 2013

COC071-142215-
/O.CON.KPUB.SV.W.0024.000000T0000Z-130614T2215Z/
LAS ANIMAS CO-
332 PM MDT FRI JUN 14 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAS ANIMAS COUNTY UNTIL 415 PM MDT...

AT 331 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
KIM...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10379 3720 10380 3745 10325 3700 10323
TIME...MOT...LOC 2133Z 231DEG 17KT 3723 10360

HAIL...0.75IN
WIND...70MPH

$$

PJC
376 
WWUS55 KPUB 142138
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT FRI JUN 14 2013

COC071-142215-
/O.CON.KPUB.SV.W.0024.000000T0000Z-130614T2215Z/
LAS ANIMAS CO-
338 PM MDT FRI JUN 14 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAS ANIMAS COUNTY UNTIL 415 PM MDT...

AT 335 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
KIM...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10370 3722 10375 3745 10325 3700 10323
TIME...MOT...LOC 2137Z 231DEG 17KT 3724 10358

HAIL...0.75IN
WIND...70MPH

$$
SR
704 
WWUS55 KPUB 142153
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT FRI JUN 14 2013

COC071-142215-
/O.CON.KPUB.SV.W.0024.000000T0000Z-130614T2215Z/
LAS ANIMAS CO-
353 PM MDT FRI JUN 14 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAS ANIMAS COUNTY UNTIL 415 PM MDT...

AT 347 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
KIM...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10370 3722 10375 3745 10325 3700 10323
TIME...MOT...LOC 2153Z 231DEG 17KT 3729 10351

HAIL...<.75IN
WIND...70MPH

$$
SR
310 
WWUS55 KPUB 142159
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT FRI JUN 14 2013

COC071-142209-
/O.CAN.KPUB.SV.W.0024.000000T0000Z-130614T2215Z/
LAS ANIMAS CO-
359 PM MDT FRI JUN 14 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAS ANIMAS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3700 10370 3722 10375 3745 10325 3700 10323
TIME...MOT...LOC 2159Z 231DEG 17KT 3731 10348

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:24 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 14, 12:24 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1224 PM MDT FRI JUN 14 2013

.UPDATE...
ISSUED AT 1220 PM MDT FRI JUN 14 2013

INCREASED POPS ACROSS THE SOUTHERN I-25 CORRIDOR AND PARTS OF THE
EASTERN PLAINS TO CLOSER REFLECT CURRENT RADAR TRENDS AND LATEST
HRRR AND RAP RUNS. -PJC

UPDATE ISSUED AT 916 AM MDT FRI JUN 14 2013

UPDATED THE GRIDS TO INCREASE CLOUD COVER ACROSS THE AREA OVER THE
NEXT FEW HOURS. -PJC

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM MDT FRI JUN 14 2013

SOUTHWEST FLOW ALOFT CONTINUES OVER THE AREA TODAY AND TONIGHT...AS
STRONG UPPER TROUGH LIFTS NORTHEAST FROM THE NORTHERN ROCKIES INTO
THE CANADIAN PRAIRIE. RATHER DIFFUSE SURFACE FRONT OVER THE EASTERN
PLAINS HAS BEEN GRADUALLY DRIFTING BACK EASTWARD THIS MORNING...WITH
WARMER/DRIER AIR MASS SPREADING EAST FROM THE MOUNTAINS ACROSS THE
I-25 CORRIDOR. OVERALL...WINDS TODAY LOOK LESS THAN THE PAST FEW
DAYS AS MID LEVEL FLOW DECREASES AND SURFACE GRADIENT RELAXES. FAR
SOUTHEAST PLAINS...MAINLY BACA COUNTY...COULD GET FAIRLY WINDY AHEAD
OF LEE SURFACE TROUGH...THOUGH RH REMAINS JUST ABOVE 15 PERCENT AND
WILL REFRAIN FROM ISSUING A FIRE WX HIGHLIGHT. WITH THIN PLUME OF
MID LEVEL MOISTURE OVER THE AREA ONCE AGAIN...EXPECT ANOTHER ROUND
OF MAINLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...WITH BEST
CHANCES ALONG AND EAST OF A TRINIDAD TO LA JUNTA TO EADS
LINE...WHERE DEWPOINTS HOLD IN THE 40S AND CAPES PUSH ABOVE 1000
J/KG. SOME CONCERN ABOUT LOW RH AND BRIEFLY GUSTY WINDS OVER
TELLER/EL PASO COUNTIES THIS AFTERNOON...AS SUCCESSIVE RUNS OF THE
HRRR/NAM HAVE TRENDED DRIER AND WINDIER THE PAST FEW HOURS. IN
FACT...LATEST HRRR DROPS DEWPOINTS INTO THE TEENS OVER NORTHERN EL
PASO COUNTY BY EARLY AFTERNOON...WHICH SUGGESTS FAIRLY DEEP
MIXING...THOUGH MODEL SURFACE/BL WINDS NEVER GET MUCH ABOVE 15
KNOTS. MAX TEMPS CONTINUE ON THE HOT SIDE...VERY SIMILAR TO
YESTERDAY. OVERNIGHT...CONVECTION LINGERS IN THE DEEPER MOISTURE
OVER THE FAR EASTERN PLAINS PAST SUNSET...THOUGH MOST AREAS SHOULD
SEE TSRA END BY MIDNIGHT AS POTENTIAL MCS LIFTS NORTHEAST INTO NEB.
SURFACE FRONT SHOULD GET A SOUTHWESTWARD SHOVE BY DEPARTING
CONVECTION...WITH LOW LEVEL MOISTURE SLOSHING BACK TO THE I-25
CORRIDOR AND EASTERN MOUNTAINS BY EARLY SATURDAY MORNING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 343 AM MDT FRI JUN 14 2013

SOME CHANGES TO THE EXTENDED FOR THE WEEKEND INTO EARLY NEXT WEEK.
MODEL SOLUTIONS HAVE AN UPPER LEVEL RIDGE ACROSS THE ROCKIES
SATURDAY THROUGH TUESDAY...WITH SEVERAL DISTURBANCES MOVING ACROSS THE
REGION UNDER THE RIDGE. THE MAIN MODEL DIFFERENCES ARE IN THE
AMOUNT AND TYPE OF CONVECTION THAT MAY BE POSSIBLE ACROSS THE
PLAINS. MOISTURE WILL BE THE BIGGEST COMPLICATION AND WILL
DETERMINE HOW MUCH PRECIPITATION FALLS WITH THUNDERSTORM ACTIVITY.

MOISTURE STILL LOOKS MODEST ON SATURDAY AND MODEL SOLUTIONS ARE
HINTING THAT THUNDERSTORM ACTIVITY MAY BE LIMITED. MODELS DEVELOP
THUNDERSTORMS OVER THE MOUNTAINS BY SATURDAY AFTERNOON...WITH SOME
MOVEMENT OVER THE PALMER DIVIDE AND RATON MESA THROUGH THE
EVENING. LIGHTNING AND STRONG WIND GUSTS...POSSIBLY AS HIGH WAS 50
MPH...WILL BE THE MAIN THREATS...WITH VERY LITTLE PRECIPITATION
ACTUALLY FALLING.

MODELS A BIT MORE IMPRESSIVE WITH PRECIPITATION CHANCES SUNDAY
THROUGH TUESDAY. MOISTURE WILL ADVECT NORTHWARD OUT OF THE DESERT
SOUTHWEST WHICH SHOULD LEAD TO MORE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY. EXPECT THUNDERSTORMS TO DEVELOP BY LATE
MORNING EACH DAY OVER THE MOUNTAINS...AND SPREAD EAST INTO THE
I-25 CORRIDOR BY THE AFTERNOON. THE GFS IS MOST IMPRESSIVE
DEVELOPING MCS EVENTS THAT PUSH EAST ACROSS THE PLAINS THROUGH THE
OVERNIGHT PERIODS. THIS WOULD BRING LOCALLY HEAVY RAINFALL UNDER
THE STORM SYSTEMS. FOR NOW HAVE WIDESPREAD LOW POPS ACROSS THE
REGION AND HOPEFULLY THE REGION SEES SOME BENEFICIAL RAINFALL.

AN UPPER LEVEL LOW WILL MOVE INTO THE PACIFIC NORTHWEST BY
WEDNESDAY WHICH WILL SPREAD STRONG DRY SOUTHWEST FLOW ACROSS THE
ROCKIES. THIS WILL LEAD TO DRY AND HOT CONDITIONS ACROSS COLORADO
ALONG WITH INCREASED RISK OF DANGEROUS FIRE WEATHER CONDITIONS.
AREAS OVER THE CONTINENTAL DIVIDE...SAN LUIS VALLEY AND EASTERN
MOUNTAINS WILL LIKELY SEE THE DANGEROUS CONDITIONS BY WEDNESDAY
AFTERNOON WHICH WILL SPREAD EAST ACROSS THE PLAINS FOR THURSDAY
AND FRIDAY. WE WILL CONTINUE TO MONITOR THE SITUATION FOR MID TO
LATE NEXT WEEK IN REGARDS TO FIRE WEATHER. MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1103 AM MDT FRI JUN 14 2013

KALS...ISOLATED HIGH BASED STORMS WILL DEVELOP OVER THE
SURROUNDING MOUNTAINS DURING THE AFTERNOON AND EARLY EVENING.
THREAT OF ANY CONVECTION NEAR KALS IS LOW AND DID NOT PUT ANY IN
TAFS.  HOWEVER...OUTFLOWS FROM THE STORMS COULD AFFECT KALS.

KCOS AND KPUB...CLOUDS WILL GRADUALLY DISSIPATE...AND ANTICIPATE
CONVECTION IN THE VICINITY OF BOTH SITES DURING THE AFTERNOON AND
EARLY EVENING. NEARBY CONVECTION COULD PRODUCE GUSTY OUTFLOWS WHICH
MAY IMPACT TAF SITES. CURRENT TAFS HAVE A COLD FRONT PASSING
AROUND SUNRISE SATURDAY. HOWEVER...OUTFLOW FROM FRIDAY EVENING
CONVECTION COULD RESULT IN AN EARLIER FRONTAL PASSAGE. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PJC
SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PGW
Hazardous weather outlook, Jun 14, 11:44 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT FRI JUN 14 2013

COZ058>089-093>099-151300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1144 AM MDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED...MOSTLY DRY...THUNDERSTORMS WILL DEVELOP OVER THE CONTINENTAL
DIVIDE REGION DURING THE AFTERNOON AND CONTINUE INTO THE EARLY
EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS
AND LIGHTNING.

AROUND NOON...THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN SANGRE DE
CRISTOS AND NEARBY PLAINS. THUNDERSTORM DEVELOPMENT WILL MOVE TO
THE NORTH AND EAST DURING THE AFTERNOON. THE THUNDERSTORMS WILL
MOSTLY BE DRY...AND THE MAIN THREATS FROM ANY STORMS WILL BE GUSTY
WINDS AND LIGHTNING. A STORM OR TWO COULD PRODUCE WIND GUSTS TO 60
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST FOR SATURDAY
OVER THE MOUNTAIN REGIONS...PALMER DIVIDE AND RATON MESA. MAIN
THREATS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS TO NEAR 50 MPH.

MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
SUNDAY THROUGH TUESDAY. STORMS ARE FORECAST TO DEVELOP OVER THE
MOUNTAIN AREAS BY LATE EACH MORNING...AND SPREAD EAST ACROSS THE
PLAINS THROUGH THE EVENING HOURS. INCREASED MOISTURE MAY LEAD TO
LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE EASTERN PLAINS.

DRIER CONDITIONS WILL MOVE BACK INTO SOUTHERN COLORADO WEDNESDAY
AND THURSDAY WITH DANGEROUS FIRE WEATHER CONDITIONS DUE TO STRONG
SURFACE WIND AND LOW HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

06/81

In the hours before

Special weather statement, Jun 14, 1:51 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT FRI JUN 14 2013

COZ097-142015-
LAS ANIMAS VICINITY/BENT COUNTY-
151 PM MDT FRI JUN 14 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAS ANIMAS...OR 15 MILES
EAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.
  FORT LYON.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC
Special weather statement, Jun 14, 2:42 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT FRI JUN 14 2013

COZ081-084-085-142115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
242 PM MDT FRI JUN 14 2013

SCATTERED THUNDERSTORMS ARE MOVING OVER THE WALDO CANYON BURN SCAR.
THESE STORMS ARE MOVING EAST AT APPROXIMATELY 20 MPH. RAINFALL
AMOUNTS ARE EXPECTED TO BE UNDER 2 TENTHS OF AN INCH.

SR

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.